What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 1, 5:10 AM AST, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 1, 5:10 AM AST, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
510 AM AST Thu Aug 1 2024
.SYNOPSIS...
A unstable and wet pattern will persist today as the tropical
wave moves west-northwestward across portions of the Greater
Antilles. Today, there is a moderate to high potential of showers
and thunderstorms across the region. Therefore, the risk of
flooding is elevated to significant. Weather conditions are
expected to improve by the weekend with the entrance of a drier
airmass and slight concentrations of Saharan Dust.
&&
.SHORT TERM...Today through Saturday...
A robust tropical wave produced widespread shower and thunderstorm
activity across Puerto Rico and its surrounding waters, while the
U.S. Virgin Islands did not receive significant rain activity.
Showers and thunderstorms affected most of PR overnight, with the
maximum rainfall accumulations observed across the east, the San
Juan Metropolitan area, and the south coast from Coamo to Guanica.
The unstable and wet weather promotes nighttime cooling along the
coastal and the low-elevation regions, where the minimum temperature
finally dropped into the mid and upper 70s. Along the mountain
areas, the lows were in the upper 60s. Winds were mainly from the
east to east-southeast at 10 knots or less, but windy (20-30 mph)
gusty winds were estimated near and around thunderstorms.
The unstable and wet pattern will persist today as the tropical wave
moves west-northwestward across portions of the Greater Antilles.
For today, we expect favorable environmental conditions for the
development of thunderstorms across the surrounding waters. The
steering wind flow will dominate from the southeast, giving a
moderate (40-50% chance) to a high chance (60-80% chance) of
thunderstorms and showers moving across PR's south and east coast,
crossing the islands. Therefore, we expect showery and stormy
weather today, and you may experience strong thunderstorms producing
frequent lightning, strong gusty winds, and flooding, especially
during the morning and afternoon hours. Please exercise caution,
especially in flood-prone areas.
Although we can anticipate periods of calm weather with no rain from
time to time, the unstable and wet pattern associated with the
moisture field of the tropical wave will maintain a moderate to high
chance of seeing showers and thunderstorms each day through at least
Saturday. The above-normal sea surface temperatures around the
islands may promote nighttime showers and thunderstorms each night,
especially late tonight into early Friday morning. The risk of
flooding will be elevated to significant, especially as soils
continue to saturate and the river's streamflow runs above normal.
On Saturday, the trailing tropical wave moisture will promote
scattered-to-numerous overnight and morning passing showers across
the windward sections. Then, the sea breeze, excessive heating, and
local effects will enhance the afternoon convection across the
mountains and downwind from them. The summer muggy heat index will
also persist, especially across areas where rain does not affect
them.
.LONG TERM...Sunday through Thursday...
Relatively calmer weather conditions will dominate the long-term
period compared with the past week. An easterly perturbation is
expected to move across the area by the weekend along with light
to moderate concentrations of Saharan Air Layer. Patches of
tradewind moisture will come along too, promoting the enhancement
of shower activity over portions of the islands. This activity
will be more focused over the western and northwestern portions of
Puerto Rico due to the combination of southeasterly winds,
diurnal heating and local effects. In addition, the San Juan
streamer could bring showers into the San Juan metro area and
adjacent municipalities. Across the U.S. Virgin Islands, fair
weather conditions will dominate as well, with little or none
precipitation over the islands.
A continuation of the dry weather pattern is expected by mid-week,
with the presence of a strong high pressure in the central
Atlantic and the approach of another pulse of Saharan Air Layer.
In response to the surface high pressure, the potential for heavy
showers and thunderstorms will remain limited. However, a strong
thunderstorm cannot be ruled out across the interior and western
Puerto Rico during the afternoon hours.
Warm temperatures will continue to prevail. With highs in the upper
80s to low 90s along the urban and coastal areas, and in the mid 80s
elsewhere. Heat indices could reach over the 108 degrees Fahrenheit
at times, leading to Heat Advisories or Excessive Heat Warning.
Moving into the tropics, at this moment the latest model guidances
(GFS & ECMWF) are not suggesting tropical development for the
local area during the period. Nonetheless, please continue to
monitor the Tropical Weather Outlooks (TWO) provided by the NWS
National Hurricane Center (NHC) as we move into the peak of the
Hurricane Season.
&&
.AVIATION...
(06Z TAFS)
Expect SHRA/TSRA across the local terminals throughout the fcst
period. Therefore, MVFR to brief IFR conditions are possible at any
given time for all terminals (especially across JSJ/JPS this morning
and afternoon, and at JBQ during the afternoon). However, VFR
conditions will be observed at times. Mtn top obscd and low cigs
expected along the Cordillera Central thru 01/23z. Calm to light and
VRB winds thru 01/13z. Then winds will be mainly from the ESE/SE at
10-20 kt with higher gusty winds due to sea breeze and near TSRA.
&&
.MARINE...
A broad tropical wave will continue to cross the local area through
today. This wave will continue to bring showers and thunderstorms
along with locally higher seas and squally weather conditions across
the regional waters and local passages through the end of the
workweek. Increasing easterly winds will become moderate to fresh
creating choppy to occasionally rough seas late in the workweek and
into the weekend.
&&
.BEACH FORECAST...
There is a moderate risk of life-threatening rip currents along
the northern and eastern beaches of Puerto Rico, including
Culebra and St. Croix.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&
SHORT TERM...CAM
LONG TERM....GRS
Hazardous weather outlook, Aug 1, 5:34 AM AST, 5 hours 26 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorología San Juan PR
532 AM AST jueves 1 de agosto de 2024
AMZ711>745-PRZ001>013-020945-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Central Interior-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques-
Las aguas cercanas y fuera de la costa del Atlántico y del Caribe-
532 AM AST jueves 1 de agosto de 2024
Esta perspectiva sobre las condiciones peligrosas del tiempo es para
sectores de Puerto Rico.
.DÍA UNO...Hoy y esta noche
.Rayos...Tormentas eléctricas dispersas posibles a través de las
islas y las aguas circundantes. Planee detener toda la actividad al
aire libre y moverse a refugios.
.Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras,
riachuelos y lavados. Inundaciones repentinas amenazantes a la vida
ingresando en estructuras y cortando vecindarios, especialmente en
áreas propensas a inundaciones.
.Calor Excesivo...Este nivel de calor afecta principalmente a
aquellos individuos extremadamente sensibles al calor, especialmente
cuando están al aire libre sin enfriamiento efectivo y/o hidratación
adecuada.
.Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer
precaución a través de las aguas regionales.
.Corrientes Marinas...Corrientes marinas amenazantes a la vida son
posibles en la zona de olas particularmente a lo largo de la costa
norte.
.DÍAS DOS A SIETE...viernes a miércoles
La humedad posterior de la onda tropical promoverá condiciones
inestables y húmedas hasta el viernes. Los vientos crecientes
promoverán condiciones marinas picadas hasta peligrosas y riesgo de
corrientes marinas de moderado a alto hasta principios de la próxima
semana. Elevado a localizado el riesgo de calor excesivo regresará
durante el fin de semana hasta principios de la próxima semana.
.COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES...
Se les exhorta a los observadores a reportar. Favor de reportar
cualquier información sobre inundaciones, vientos, olas y corrientes
marinas al Servicio Nacional de Meteorología en San Juan.
AMZ716-726-VIZ001-002-020945-
San Thomas San John e islas adyacentes-Santa Cruz-
Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes
del Caribe-
532 AM AST jueves 1 de agosto de 2024
Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para
sectores de las Islas Vírgenes Americanas.
.DÍA UNO...Hoy y esta noche
.Rayos...Tormentas eléctricas aisladas a dispersas posibles a través
de las aguas locales, moviéndose tierra adentro a veces. Esté
atento a las tormentas eléctricas en su área y esté preparado para
buscar refugio.
.Lluvia Excesiva...Inundaciones en áreas urbanas, carreteras,
riachuelos y lavados. Inundaciones repentinas aisladas posibles.
.Calor Excesivo...Este nivel de calor afecta principalmente a
aquellos individuos extremadamente sensibles al calor, especialmente
cuando están al aire libre sin enfriamiento efectivo y/o hidratación
adecuada.
.Condiciones Marítimas...Las embarcaciones pequeñas deben ejercer
precaución a través de las aguas locales.
.Corrientes Marinas...Corrientes marinas amenazantes a la vida son
posibles en la zona de olas particularmente a lo largo de Santa Cruz.
.DÍAS DOS A SIETE...viernes a miércoles
La humedad posterior de la onda tropical promoverá condiciones
inestables y húmedas hasta el viernes. Los vientos crecientes
promoverán condiciones marinas picadas hasta peligrosas y riesgo de
corrientes marinas de moderado a alto hasta principios de la próxima
semana. Elevado a localizado el riesgo de calor excesivo regresará
durante el fin de semana hasta principios de la próxima semana.
.COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES...
Se les exhorta a los observadores a reportar. Favor de reportar
cualquier información sobre inundaciones, vientos, olas y corrientes
marinas al Servicio Nacional de Meteorología en San Juan.
In the hours before
Special weather statement, Aug 1, 10:25 AM AST, 35 minutes before
Special Weather Statement
National Weather Service San Juan PR
1025 AM AST Thu Aug 1 2024
PRZ002-004-011515-
Northeast PR-Eastern Interior PR-
1025 AM AST Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT MUNICIPALITIES OF
NORTHEASTERN PUERTO RICO THROUGH 1115 AM AST...
At 1024 AM AST, Doppler radar was tracking a strong thunderstorm
near El Yunque, moving east-northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fajardo, Naguabo, Canovanas, Vieques, Humacao, Loiza, Luquillo, Rio
Grande, Ceiba, Anton Ruiz, Roosevelt Roads, Aguas Claras, Luis M.
Cintron, Ramos, Hato Candal, San Isidro, La Fermina, Campo Rico,
Suarez, and Santa Barbara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1843 6583 1837 6569 1839 6558 1838 6560
1834 6557 1836 6559 1837 6562 1835 6563
1827 6563 1825 6558 1823 6559 1819 6573
1807 6581 1812 6588 1823 6583 1827 6592
1841 6592 1846 6599
TIME...MOT...LOC 1424Z 240DEG 49KT 1834 6567
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ICPSpecial weather statement, Aug 1, 10:29 AM AST, 31 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologa San Juan PR
1025 AM AST jueves 1 de agosto de 2024
Noreste PR-Este Interior PR-
1025 AM AST jueves 1 de agosto de 2024
...UNA TORMENTA ELCTRICA FUERTE IMPACTAR LOS MUNICIPIOS DEL
NORESTE DE PUERTO RICO HASTA LAS 1115 AM AST...
A las 1024 AM AST, el radar Doppler estaba rastreando una tormenta
elctrica fuerte cerca de El Yunque, movindose del este-noreste a
15 mph.
PELIGRO...Rfagas de viento de hasta 40 mph.
FUENTE...Indicado por radar.
IMPACTO...Los vientos rfagas podran derribar ramas de rboles y
mover objetos no asegurados.
Las localidades afectadas incluyen...
Fajardo, Naguabo, Canvanas, Vieques, Humacao, Loiza, Luquillo, Ro
Grande, Ceiba, Anton Ruiz, Roosevelt Roads, Aguas Claras, Luis M.
Cintron, Ramos, Hato Candal, San Isidro, La Fermina, Campo Rico,
Suarez y Santa Barbara.
MEDIDAS DE PRECAUCIN/PREPARACIN...
Si est al aire libre, considere buscar refugio dentro de un
edificio.
Para informar sobre condiciones meteorolgicas severas, comunquese
con su agencia policial ms cercana. Ellos transmitirn su informe a
la oficina del Servicio Nacional de Meteorologa en San Juan.
&&
TAMAO DE GRANIZO MXIMO...0.00
EN RFAGA DE VIENTO MXIMO...40 MPH
ICP/MRR